| Model Number |
N/A |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/21/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that a catheter included in the radial artery pressure monitoring set broke while implanted in the patient.A cut down was required to remove the section of separated catheter from the radial artery.The device is not available for return, as it was thrown away in the operating room.Additional information regarding patient and event details has been requested, but is currently unavailable.
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
In additional information it was reported, the procedure was a right radial arterial line insertion for invasive arterial blood pressure monitoring.The device was secured with suture and was in place for "minutes" prior to failure.The patient's activity level was described as "sedated and paralyzed".
Additional Manufacturer Narrative
Event or Problem Description
In additional information, it was reported the device broke where the catheter meets the hub.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: e1 investigation ¿ evaluation it was reported by dylan meyer of riverside east (united states) that the catheter in a radial artery pressure monitoring set (rpn: (b)(4); lot#: 14338844) separated in a patient.The device was placed in the right radial artery on 21jan2022 for invasive pressure monitoring and was secured with suture.The patient¿s activity was described as ¿sedated and paralyzed¿.Minutes after the device was placed, the catheter broke in the patient.The patient then required a surgical cutdown to remove the separated catheter.The device was discarded in the operating room.No other adverse events were reported due to this occurrence.Further communication with the customer clarified the break in the catheter occurred where the catheter meets the hub.A review of the complaint history, device history record (dhr), and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14338844 did not have any relevant non-conformances.(b)(6) had one relevant non-conformance but was scrapped due to surface defects.(b)(6)had three relevant non-conformances.Two of the relevant non-conformances were for the tip or taper of the catheter not being adequate and were scrapped.The 3rd non-conformance had 9 devices scrapped due to surface defects.(b)(6), (b)(6), (b)(6), and (b)(6)did not have any non-conformances.There are no other complaints on this lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.This product is not supplied with an instructions for use (ifu) pamphlet.Based on the information provided, no product returned, and the results of the investigation, it was determined the cause of this event is related to component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.